Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 70, NWS Cleveland, OH

September 28, 2017

NWS Cleveland, OH issued this small craft advisory at Sep 28, 2017, 1:32 AM EDT. It took effect at Sep 28, 2017, 2:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2017, 1:32 AM EDT (05:32 UTC)
In effect from
Sep 28, 2017, 2:00 AM EDT
Expired
Sep 28, 2017, 3:00 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

888 
WHUS71 KCLE 280532
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
132 AM EDT THU SEP 28 2017


LEZ142>149-281345-
/O.NEW.KCLE.SC.Y.0070.170928T0600Z-170928T1900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
132 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON.

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER
  GUSTS EARLY, DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON.

* WAVES/SEAS...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
193 
WHUS71 KCLE 280743
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EDT THU SEP 28 2017


LEZ142>149-281545-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-170928T1900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
343 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER 
  GUSTS EARLY, DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON.

* WAVES/SEAS...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
828 
WHUS71 KCLE 281307
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
907 AM EDT THU SEP 28 2017

LEZ142-143-281415-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-170928T1900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
907 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

LEZ144>149-281900-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-170928T1900Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
907 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING 
  THIS AFTERNOON. 

* WAVES/SEAS...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 1:22 AM EDT, 10 minutes earlier.

Area forecast discussion, Sep 28, 1:22 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
122 AM EDT Thu Sep 28 2017

.SYNOPSIS...
A cold front just south of the area will continue to move off
to the southeast and cooler air will spread across the area.
High pressure from the midwest will build over the region
tonight and Thursday. A second cold front will drop across the
region on Friday. Canadian high pressure will slide across the
Great Lakes over the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Some cirrus will continue to slide across the area and patches
of lake effect clouds will increase overnight. The forecast is
in good shape. No significant changes for the late evening
update.

Original NEAR TERM Discussion from 317 PM...
The front is just about out of the area. A few showers remain
along the front. Both should be gone within the hour so will be
going out with a dry forecast for tonight. Skies during the
evening should be mostly clear as drier air works in aloft.
Forecast soundings show a layer of strato cumulus developing
downwind of the lake during the early morning hours. Since the
flow will be almost due north some clouds are possible just
about anywhere. Bufkit soundings show this layer of clouds and
expect a period of broken skies over the eastern half to two
thirds of the area tonight. Given the fact we should see about 6
to 8 degrees of cold air advection across a warm lake this
scenario seems realistic. Expect western and far southern areas
to scattered out by 12z with sct-bkn skies most of the day
Thursday especially in the east. Although there is enough
moisture for some flat clouds it will be too dry for showers
during the day tomorrow. Have also made some changes to the
Thursday night forecast. It now looks most of the area will
remain dry as the next cold front and it's parent low will be a
tad slower to arrive. Will give the TOL area a chance mention by
12z but that is it. Given the changing airmass have not strayed
too far from guidance temps.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
The main s/w trough and associated surface cold front will push SE
across the leri area Fri. The synoptic dynamics and moisture along
with added lake enhancement will lead to numerous shra Fri for
mainly the NE third of the CWA diminishing to just sct shra for Fri
night. High pressure quickly builds east into the area for Sat so
other than an isolated morning shra in NW PA, dry conditions will
take over and continue thru Sunday. Since much of the area will see
little to no rain, the short term drought will continue to worsen.

Temps Fri into Sat will continue to cool to below normal readings
with a little bit of moderation For Sun as the north winds turn to
the east.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Upper level ridge will begin to amplify as it moves east out of the
Mississippi Valley region into the eastern Great Lakes. This is in
response to broad trough diving into the western United States.
Eventually, ridge begins to shift off to the east allowing trough to
push into the area by the end of the forecast period.  European
model is not very consistent run to run with the feature on Tuesday.
GFS agrees with solution from Euro's run yesterday in forcing a weak
cold front with limited moisture into the forecast area Tuesday.
Will stick with continuity until models come into better agreement
on solution for the front Tuesday.  So, will keep a chance for
showers Tuesday.  Otherwise, fair weather will be the rule through
the rest of the forecast period.

Warm air advection will take place through the period with the upper
level ridge building east of the area. Temperatures will slowly
climb into the middle and upper 70s through Wednesday for highs and
lows will climb out of the 40s to the middle and upper 50s by mid
week.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Northerly flow and cooler temperatures will expand the lake
clouds across CLE/ERI/YNG/MFD/CAK during the remainder of the
overnight and early Thursday morning. They will be borderline
MVFR/VFR. This stratocumulus deck should rise to VFR, flatten
out and dissipate Thursday afternoon as high pressure builds in.
Winds across eastern terminals will experience minor gusts with
the north wind. Winds diminish by 06Z Fri.

OUTLOOK...Non-VFR Friday into Friday night in sct shra with a
small chance of tsra.

&&

.MARINE...
The cooler air pushing across the lake tonight could produce near
sca conditions then winds and waves will diminish some for Thu into
Thu night. Another cold front will cross the lake Fri with north
winds producing sca or near sca conditions again until high pressure
spreads in Sat to bring relatively light winds later Sat and Sun.
The high will shift off to the east for Mon allowing SE winds to
develop and increase to 10 to 15 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kosarik/Kubina
NEAR TERM...Kosarik/Kubina
SHORT TERM...Adams
LONG TERM...Lombardy
AVIATION...Oudeman
MARINE...Adams
Hazardous weather outlook, Sep 27, 3:53 AM EDT, 21 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
353 AM EDT Wed Sep 27 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
353 AM EDT Wed Sep 27 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 9:09 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain6 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.